Algebra & Number Theory

Logarithmic good reduction, monodromy and the rational volume

Arne Smeets

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/ant.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let R be a strictly local ring complete for a discrete valuation, with fraction field K and residue field of characteristic p > 0. Let X be a smooth, proper variety over K. Nicaise conjectured that the rational volume of X is equal to the trace of the tame monodromy operator on -adic cohomology if X is cohomologically tame. He proved this equality if X is a curve. We study his conjecture from the point of view of logarithmic geometry, and prove it for a class of varieties in any dimension: those having logarithmic good reduction.

Article information

Source
Algebra Number Theory, Volume 11, Number 1 (2017), 213-233.

Dates
Received: 17 March 2016
Revised: 6 July 2016
Accepted: 10 August 2016
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1510842718

Digital Object Identifier
doi:10.2140/ant.2017.11.213

Mathematical Reviews number (MathSciNet)
MR3602769

Zentralblatt MATH identifier
1361.14017

Subjects
Primary: 14F20: Étale and other Grothendieck topologies and (co)homologies
Secondary: 11G25: Varieties over finite and local fields [See also 14G15, 14G20] 11S15: Ramification and extension theory

Keywords
étale cohomology logarithmic geometry monodromy nearby cycles rational points

Citation

Smeets, Arne. Logarithmic good reduction, monodromy and the rational volume. Algebra Number Theory 11 (2017), no. 1, 213--233. doi:10.2140/ant.2017.11.213. https://projecteuclid.org/euclid.ant/1510842718


Export citation

References

  • N. A'Campo, “La fonction zêta d'une monodromie”, Comment. Math. Helv. 50 (1975), 233–248.
  • A. Bellardini and A. Smeets, “Logarithmic good reduction of abelian varieties”, preprint, 2015.
  • S. Bosch, W. Lütkebohmert, and M. Raynaud, Néron models, Ergebnisse der Mathematik $($3$)$ 21, Springer, Berlin, 1990.
  • P. Deligne, “La conjecture de Weil, I”, Inst. Hautes Études Sci. Publ. Math. 43 (1974), 273–307.
  • J. Denef and F. Loeser, “Lefschetz numbers of iterates of the monodromy and truncated arcs”, Topology 41:5 (2002), 1031–1040.
  • H. Esnault and J. Nicaise, “Finite group actions, rational fixed points and weak Néron models”, Pure Appl. Math. Q. 7:4 (2011), 1209–1240.
  • O. Gabber and L. Ramero, “Foundations for almost ring theory”, book in preparation, 2013.
  • L. H. Halle and J. Nicaise, Néron models and base change, Lecture Notes in Mathematics 2156, Springer, 2016.
  • L. Illusie, “An overview of the work of K. Fujiwara, K. Kato, and C. Nakayama on logarithmic étale cohomology”, pp. 271–322 in Cohomologies $p$-adiques et applications arithmétiques, II, edited by P. Berthelot et al., Astérisque 279, Société Mathématique de France, Paris, 2002.
  • K. Kato, “Logarithmic structures of Fontaine–Illusie”, pp. 191–224 in Algebraic analysis, geometry, and number theory (Baltimore, 1988), edited by J.-I. Igusa, Johns Hopkins University Press, Baltimore, 1989.
  • K. Kato, “Toric singularities”, Amer. J. Math. 116:5 (1994), 1073–1099.
  • Q. Liu, Algebraic geometry and arithmetic curves, Oxford Graduate Texts in Mathematics 6, Oxford University Press, 2002.
  • F. Loeser and J. Sebag, “Motivic integration on smooth rigid varieties and invariants of degenerations”, Duke Math. J. 119:2 (2003), 315–344.
  • C. Nakayama, “Nearby cycles for log smooth families”, Compositio Math. 112:1 (1998), 45–75.
  • J. Nicaise, “A trace formula for varieties over a discretely valued field”, J. Reine Angew. Math. 650 (2011), 193–238.
  • J. Nicaise, “Geometric criteria for tame ramification”, Math. Z. 273:3-4 (2013), 839–868.
  • J. Nicaise and J. Sebag, “Motivic Serre invariants, ramification, and the analytic Milnor fiber”, Invent. Math. 168:1 (2007), 133–173.
  • W. Nizio\l, “Toric singularities: log-blow-ups and global resolutions”, J. Algebraic Geom. 15:1 (2006), 1–29.
  • A. Ogus, “Lectures on logarithmic algebraic geometry”, book in preparation, 2016, hook https://math.berkeley.edu/~ogus/logpage.html \posturlhook.
  • T. Saito, “Vanishing cycles and geometry of curves over a discrete valuation ring”, Amer. J. Math. 109:6 (1987), 1043–1085.
  • T. Saito, “The Euler numbers of $l$-adic sheaves of rank $1$ in positive characteristic”, pp. 165–181 in Algebraic geometry and analytic geometry (Tokyo, 1990), edited by A. Fujiki et al., Springer, Tokyo, 1991.
  • T. Saito, “Log smooth extension of a family of curves and semi-stable reduction”, J. Algebraic Geom. 13:2 (2004), 287–321.
  • J. Stix, “A logarithmic view towards semistable reduction”, J. Algebraic Geom. 14:1 (2005), 119–136.
  • I. Vidal, “Monodromie locale et fonctions zêta des log schémas”, pp. 983–1038 in Geometric aspects of Dwork theory (Padova, 2001), vol. 2, edited by A. Adolphson et al., Walter de Gruyter, Berlin, 2004.